MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH UNIVERSAL IMPACTOR/POSTIONER; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH UNIVERSAL IMPACTOR/POSTIONER; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 2101-0200
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
During trial phase of the operation, the trial itself was broken the head part of the holder was broken during nailing of acetabular shell trial.
 
Event or Problem Description
During trial phase of the operation, the trial itself was broken.The head part of the holder was broken during nailing of acetabular shell trial.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a cutting edge impactor was reported.The event was confirmed via evaluation of the returned device.Method & results: product evaluation and results: visual inspection: visual inspection of the returned device was performed as part of the material analysis: "the universal impactor/positioner with fracture.On visual examination, the fracture was observed through the striker plate at the end of the handle.Also the v40 trial head.The fracture surface of the striker plate remaining in the impactor/positioner, with the pellet material.The outer surface of the striker plate with impact damage observed indicating extensive use.".Material analysis: a material analysis was performed and concluded the following: "review of the universal impactor/positioner and the v40 trial head confirmed fracture to both devices.Characterisation using stereo microscopy and scanning electron microscopy confirmed fracture through the striker plate of the impactor/positioner due to brittle overload.Characterisation of the v40 trial head using stereo microscopy confirmed brittle fracture.No manufacturing or material related defects were observed on the device surfaces examined.".Clinician review: no medical records were received for review with a clinical consultant.Product history review: could not be performed as the provided lot id was invalid.Complaint history review: could not be performed as the provided lot id was invalid.Conclusions: it was reported that the impactor and trial head broke during surgery.The devices were returned for evaluation and a material analysis was performed.The material analysis concluded the following: "review of the universal impactor/positioner and the v40 trial head confirmed fracture to both devices.Characterisation using stereo microscopy and scanning electron microscopy confirmed fracture through the striker plate of the impactor/positioner due to brittle overload.Characterisation of the v40 trial head using stereo microscopy confirmed brittle fracture.No manufacturing or material related defects were observed on the device surfaces examined." no further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
UNIVERSAL IMPACTOR/POSTIONER
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12446043
Report Number0002249697-2021-01533
Device Sequence Number17074295
Product Code LPH
UDI-Device Identifier07613327211511
UDI-Public07613327211511
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K161569
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2101-0200
Device Catalogue Number2101-0200
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/16/2021
Supplement Date Received by Manufacturer12/23/2022
Initial Report FDA Received Date09/09/2021
Supplement Report FDA Received Date01/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown